Texas, 2007

Flash Flooding and Damaging Wind in Texas, August 1 to 2, 2007

August 1 to 2, 2007 · NWS FWD · 7 events in 6 counties and zones

A very moist and unstable airmass produced scattered showers and thunderstorms two days in a row. A weak synoptic boundary and an upper level disturbance also helped convection develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A very moist and unstable airmass produced scattered showers and thunderstorms two days in a row. A weak synoptic boundary and an upper level disturbance also helped convection develop.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 1, 1:49 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 1, 1:49 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT WED AUG 1 2007

.DISCUSSION...
CONVERGENCE ALONG THE STATIONARY BOUNDARY BISECTING OUR CWA HAS
SHARPENED THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS.
PRECIP HAS FORMED RIGHT ALONG THE BOUNDARY FROM THE GULF COAST
INTO THE TX PANHANDLE. ALL THE STORMS ALONG THE BOUNDARY ARE MOVING
SOUTHEAST...AND ONE OF THE MAIN CONCERNS WILL BE FLOODING DUE TO
TRAINING ECHOES AND HEAVY RAIN PRODUCING CELLS.

LITTLE CHANGE IN THE OVERALL FORECAST ANALYSIS OVER THE NEXT 7
DAYS. PWATS WILL REMAIN ABOVE NORMAL...BUT WILL SHOW A GRADUAL
DRYING TREND. SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE
ONCE AGAIN TOMORROW...WITH MORE WIDELY SCATTERED ACTIVITY ON
FRIDAY. THE REGION WILL EXPERIENCE A REPRIEVE IN PRECIP BEGINNING
THIS WEEKEND.

BY MONDAY...MID LEVEL HIGH WILL ANCHOR OVER THE WESTERN GULF COAST
STATES. SFC HIGH OFF THE TX GULF COAST WILL RESULT IN
SOUTHWESTERLY /DRIER/ LOW LEVEL TRAJECTORIES FOR NORTH TEXAS. WITH
MORE SCATTERED CLOUD COVER AND DRIER AIR...THE LUXURY OF BELOW
NORMAL TEMPERATURES WILL COME TO AN END. HIGHS WILL CONTINUE TO
WARM EACH DAY...AND FLIRT WITH THE CENTURY MARK ON AN AFTERNOON
BASIS STARTING SUNDAY.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  95  75  97  76 /  40  40  10  20  10
WACO, TX              75  95  75  97  75 /  30  50  20  20  10
PARIS, TX             73  93  73  94  72 /  20  30  10  20  10
DENTON, TX            74  93  74  95  73 /  40  40  10  20  10
MCKINNEY, TX          74  92  73  95  74 /  40  40  10  20  10
DALLAS, TX            76  95  76  96  76 /  40  40  10  20  10
TERRELL, TX           74  93  73  96  73 /  40  40  10  20  10
CORSICANA, TX         74  93  74  96  73 /  40  50  20  20  10
TEMPLE, TX            74  95  74  96  74 /  30  40  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 1, 2:03 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT WED AUG 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
303 PM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TONIGHT. HEAVY
RAINFALL RESULTING IN LOCALIZED FLASH FLOODING WILL BE POSSIBLE.
THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE ALONG A LINE FROM
JACKSBORO TO THE METROPLEX TO CENTERVILLE...BUT SCATTERED
THUNDERSTORMS ELSEWHERE ACROSS NORTH TEXAS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF
NORTH TEXAS THROUGH FRIDAY...GENERALLY IN THE AFTERNOON AND
EVENING HOURS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL
CONTINUE TO BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT FOR FLOODING.

SCHULTZ

In the hours before

Special weather statement, Aug 1, 1:44 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT WED AUG 1 2007

TXZ102-118-012015-
WISE TX-TARRANT TX-
244 PM CDT WED AUG 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN TARRANT COUNTY
  SOUTHEASTERN WISE COUNTY

AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 7 MILES NORTHEAST OF
BRIAR...MOVING SOUTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...BLUE
MOUND...BOYD...EAGLE MOUNTAIN...HASLET...PECAN ACRES...SAGINAW.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3304 9738 3319 9748 3315 9760 3303 9755
      3278 9740 3288 9722
Special weather statement, Aug 1, 4:00 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CDT WED AUG 1 2007

TXZ119-012230-
DALLAS TX-
500 PM CDT WED AUG 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL DALLAS COUNTY

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF HUTCHINS...OR 4 MILES WEST OF
BALCH SPRINGS...NEARLY STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS AND MESQUITE.

VERY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.

LAT...LON 3279 9660 3279 9676 3266 9676 3266 9661

The radar

The Dallas/Ft Worth radar (KFWS), 71 km away, was scanning. The volume nearest the first event began at 22:18 UTC.

Open the radar archive at this moment

Event by event

6 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dallas

When
August 1, 4:17 PM CST
Where
Dallas County, 1.5 mi NNE of Richardson
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.970, -96.710

Large tree limbs were blown down near Central Expressway.

Flash Flood, Dallas

When
August 1, 5:00 PM CST to 6:30 PM CST
Where
Dallas County, Richardson to Seagoville
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.950, -96.720

Northwest Highway was barricaded in downtown Dallas, and a portion of Hall Road at Heard Park was closed due to flooding in Seagoville. About eight inches of water was across Central Expressway in Richardson.

Flash Flood, Wise

When
August 1, 5:00 PM CST to 7:00 PM CST
Where
Wise County, Decatur
Cause
Heavy Rain
Property damage
$5,000
Reported by
Newspaper
Coordinates
33.230, -97.600

A few roads were flooded and one high water rescue was needed on Highway 380 in town.

Flash Flood, Kaufman

When
August 1, 5:12 PM CST to 6:45 PM CST
Where
Kaufman County, 0.9 mi SW of Terrell
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.720, -96.290

Highway 34 was closed due to cars stalled in high water.

Flash Flood, Johnson

When
August 2, 5:00 AM CST to 7:00 AM CST
Where
Johnson County, Burleson
Cause
Heavy Rain
Property damage
$1,000
Reported by
Newspaper
Coordinates
32.530, -97.320

CR 528 was barricaded after fire fighters performed a high water rescue and retrieved a vehicle which was driven into deep water.

Flash Flood, Stephens

When
August 2, 11:42 AM CST to 1:30 PM CST
Where
Stephens County, Breckenridge
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.750, -98.900

City streets experienced flooding.

Flash Flood, Bell

When
August 2, 4:00 PM CST to 6:00 PM CST
Where
Bell County, 0.59 mi W of Temple to Holland
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.100, -97.360

Flooding occurred along Interstate 35 in Temple and on several roads in Holland.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48222, 48219, 48223, 48221, 48228, 49061, 49062.